Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My toddler is prescribed Tamiflu, and she spits it out! Any advice?

So far, she should have had 2 doses of 2 ml each. She has consumed only 1 ml...the other 3 ml's, she spit out. I'm worrying about tonight's 2 ml dose...

 
Anonymous

Asked by Anonymous at 2:42 PM on Nov. 9, 2009 in General Parenting

This question is closed.
Answers (8)
  • The pharmacy can mix it with flavorings that will help.

    Rkoloms- if elderberry is so effective why won't those who promote it's use allow it to be studied as a medicine? What are those who endorse these "wholistic" remedies afraid of? Afraid their snake oil will be seen as such?
    teamquinn

    Answer by teamquinn at 4:10 PM on Nov. 9, 2009

  • This is going to sound cruel but it isn't lol. Slightly tilt her head back, put it in her mouth and pinch her nose and hold her mouth shut until she swallows it. I have to do that with my 3 year old dsd sometimes lol. It sounds mean but it works and prevents you from wasting medicine that helps her get better! lol
    nicolemstacy

    Answer by nicolemstacy at 2:44 PM on Nov. 9, 2009

  • Hold her nose and blow in her face it sounds cruel but it works!
    lapcounter

    Answer by lapcounter at 2:53 PM on Nov. 9, 2009

  • Call the pharmacy and see if thats one of the medicines that can be mixed with juice or applesauce.
    Gealach

    Answer by Gealach at 2:55 PM on Nov. 9, 2009

  • Smar kid! Get her some elderberry syrup.

    The FDA criticized the manufacturer of Tamiflu for "overstatement" of claims of efficacy, since blind studies comparing it to a placebo only resulted in a 1.3 day difference. A study on Sambucol (Elderberry) found a 3-4 day difference in duration of symptoms
    rkoloms

    Answer by rkoloms at 3:20 PM on Nov. 9, 2009

  • mix it with a small amount of juice
    Anonymous

    Answer by Anonymous at 3:45 PM on Nov. 9, 2009

  • Smart kid, I wouldn't take it either and I'm an adult!!
    Anonymous

    Answer by Anonymous at 4:31 PM on Nov. 9, 2009

  • Here's something I learned recently while helping my grandmother in her final hours: the TASTE is why many people spit things out, but the taste buds are only on the top of the tongue, pretty much. Get a syringe (no needle) or eyedropper and give her the medicine inside her mouth along the cheek lclose to the back or get it to the very back of her tongue. It's harder to spit out and she may not taste the nasty taste quite so much. Offer a cup of juice immediately.
    michiganmom116

    Answer by michiganmom116 at 6:57 PM on Nov. 9, 2009

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN